Journal of Geometric Analysis

, Volume 21, Issue 3, pp 767–782 | Cite as

Isolated Hypersurface Singularities and Special Polynomial Realizations of Affine Quadrics

  • G. Fels
  • A. Isaev
  • W. Kaup
  • N. Kruzhilin


Let V, \(\tilde{V}\) be hypersurface germs in ℂ m , each having a quasi-homogeneous isolated singularity at the origin. We show that the biholomorphic equivalence problem for V, \(\tilde{V}\) reduces to the linear equivalence problem for certain polynomials P, \(\tilde{P}\) arising from the moduli algebras of V, \(\tilde{V}\). The polynomials P, \(\tilde{P}\) are completely determined by their quadratic and cubic terms, hence the biholomorphic equivalence problem for V, \(\tilde{V}\) in fact reduces to the linear equivalence problem for pairs of quadratic and cubic forms.


Isolated hypersurface singularities Gorenstein algebras 

Mathematics Subject Classification (2000)

32S25 13H10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aramova, A.: Graded analytic algebras over a field of positive characteristic. Math. Z. 215, 631–640 (1994) MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Bass, H.: On the ubiquity of Gorenstein rings. Math. Z. 82, 8–28 (1963) MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Chen, H., Seeley, C., Yau, S.S.-T.: Algebraic determination of isomorphism classes of the moduli algebras of \(\tilde{E}_{6}\) singularities. Math. Ann. 318, 637–666 (2000) MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Cortiñas, G., Krongold, F.: Artinian algebras and differential forms. Commun. Algebra 27, 1711–1716 (1999) zbMATHCrossRefGoogle Scholar
  5. 5.
    Eastwood, M.G.: Moduli of isolated hypersurface singularities. Asian J. Math. 8, 305–313 (2004) MathSciNetzbMATHGoogle Scholar
  6. 6.
    Eastwood, M.G., Ezhov, V.V.: On affine normal forms and a classification of homogeneous surfaces in affine three-space. Geom. Dedic. 77, 11–69 (1999) MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Eisenbud, D.: Commutative Algebra. With a view toward algebraic geometry. Graduate Texts in Mathematics, vol. 150. Springer, New York (1995) zbMATHGoogle Scholar
  8. 8.
    Ezhov, V., Schmalz, G.: A matrix Poincaré formula for holomorphic automorphisms of quadrics of higher codimension. Real associative quadrics. J. Geom. Anal. 8, 27–41 (1998) MathSciNetzbMATHGoogle Scholar
  9. 9.
    Fels, G., Kaup, W.: Local tube realizations of CR-manifolds and maximal abelian subalgebras. Ann. Sc. Norm. Super. Pisa, Cl. Sci. (5) X, 99–128 (2011) Google Scholar
  10. 10.
    Fels, G., Kaup, W.: Classification of commutative algebras and tube realizations of hyperquadrics. Preprint, available from
  11. 11.
    Fels, G., Kaup, W.: Nilpotent algebras and affinely homogeneous surfaces. Preprint, available from
  12. 12.
    Greuel, G.-M., Lossen, C., Shustin, E.: Introduction to Singularities and Deformations. Springer Monographs in Mathematics. Springer, Berlin (2007) zbMATHGoogle Scholar
  13. 13.
    Hertling, C.: Generic Torelli for semiquasihomogeneous singularities. In: Trends in Singularities. Trends Math., pp. 115–140. Birkhäuser, Basel (2002) Google Scholar
  14. 14.
    Hertling, C.: Frobenius Manifolds and Moduli Spaces for Singularities. Cambridge Tracts in Mathematics, vol. 151. Cambridge University Press, Cambridge (2002) zbMATHCrossRefGoogle Scholar
  15. 15.
    Huneke, C.: Hyman Bass and ubiquity: Gorenstein rings. In: Algebra, K-theory, Groups, and Education, New York, 1997. Contemp. Math., vol. 243, pp. 55–78. Amer. Math. Soc., Providence (1999) Google Scholar
  16. 16.
    Kunz, E.: Almost complete intersections are not Gorenstein rings. J. Algebra 28, 111–115 (1974) MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Leichtweiß, K.: Über eine geometrische Deutung des Affinnormalenvektors einseitig gekrümmter Hyperflächen. Arch. Math. 53, 613–621 (1989) zbMATHCrossRefGoogle Scholar
  18. 18.
    Mather, J., Yau, S.S.-T.: Classification of isolated hypersurface singularities by their moduli algebras. Invent. Math. 69, 243–251 (1982) MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Saito, K.: Quasihomogene isolierte Singularitäten von Hyperflächen. Invent. Math. 14, 123–142 (1971) MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Saito, K.: Einfach-elliptische Singularitäten. Invent. Math. 23, 289–325 (1974) MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Seeley, C., Yau, S.S.-T.: Variation of complex structures and variation of Lie algebras. Invent. Math. 99, 545–565 (1990) MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Xu, Y.-J., Yau, S.S.-T.: Micro-local characterization of quasi-homogeneous singularities. Am. J. Math. 118, 389–399 (1996) MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2011

Authors and Affiliations

  1. 1.Mathematisches InstitutUniversität TübingenTübingenGermany
  2. 2.Department of MathematicsThe Australian National UniversityCanberraAustralia
  3. 3.Department of Complex AnalysisSteklov Mathematical InstituteMoscowRussia

Personalised recommendations